Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 246, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2012, 4:56 PM CDT for 7 counties in Alabama. It was in force for 49 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 10, 2012, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Clay County, AL, Coosa County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:10 PM CDT | TSTM WND DMG | Alabaster, AL | TREES AND POWER LINES DOWN ON INDEPENDENCE DRIVE. |
| Jul 10, 5:12 PM CDT | TSTM WND DMG | Helena, AL | A TREE WAS BLOWN DOWN ON HIGHWAY 13. |
| Jul 10, 5:22 PM CDT | TSTM WND DMG | Columbiana, AL | TREES AND POWER LINES BLOWN DOWN NEAR THE DOLLAR GENERAL IN COLUMBIANA. |
| Jul 10, 5:25 PM CDT | TSTM WND DMG | Chelsea, AL | A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 32 AND WAS BLOCKING THE ROADWAY. |
| Jul 10, 5:25 PM CDT | TSTM WND DMG | Westover, AL | A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 55 AND WAS BLOCKING THE ROADWAY. |
| Jul 10, 5:39 PM CDT | TSTM WND DMG | Harpersville, AL | POWER LINES DOWN IN VEHICLES. |
| Jul 10, 5:40 PM CDT | TSTM WND DMG | Sw Wilsonville, AL | LARGE 36 INCH DIAMETER OAK TREE SNAPPED AT THE BASE IN WILSONVILLE AT THE INTERSECTION OF HEBB ROAD AND COUNTY ROAD 61. |
| Jul 10, 5:55 PM CDT | TSTM WND DMG | Talladega, AL | A TREE WAS BLOWN DOWN ON RENFROE ROAD AND PLANT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS54 KBMX 102156
SVRBMX
ALC021-027-037-115-117-121-123-102245-
/O.NEW.KBMX.SV.W.0246.120710T2156Z-120710T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHILTON COUNTY IN ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN ST. CLAIR COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 545 PM CDT
* AT 454 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BESSEMER TO AMERICAN VILLAGE TO 6 MILES SOUTHWEST OF BLUE SPRINGS
TO BENTLEYVILLE TO WIND CREEK STATE PARK...AND MOVING NORTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALABASTER...HELENA...WEOGUFKA...PELHAM...ALEXANDER CITY...
DADEVILLE...COLUMBIANA AND KELLYTON.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 165...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CHILTON AND ELMORE COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3269 8575 3277 8596 3275 8641 3286 8688
3305 8688 3310 8697 3316 8697 3317 8702
3324 8703 3333 8684 3347 8667 3347 8661
3352 8652 3356 8655 3364 8653 3362 8621
3330 8565 3311 8565 3310 8559 3273 8560
TIME...MOT...LOC 2156Z 215DEG 27KT 3334 8695 3316 8680
3305 8656 3296 8623 3286 8600
$$
562 follow-up statements
748
WWUS54 KBMX 102218
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT TUE JUL 10 2012
ALC021-102227-
/O.CAN.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CHILTON AL-
518 PM CDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHILTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3273 8560 3269 8575 3286 8618 3297 8635
3307 8662 3309 8689 3313 8694 3326 8697
3337 8678 3347 8667 3347 8661 3352 8652
3364 8653 3362 8621 3330 8565 3311 8565
3310 8559
TIME...MOT...LOC 2217Z 215DEG 27KT 3347 8684 3329 8669
3318 8645 3309 8612 3299 8589
$$
ALC027-037-115-117-121-123-102245-
/O.CON.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CLAY AL-COOSA AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-TALLAPOOSA AL-
518 PM CDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLAPOOSA...
TALLADEGA...SHELBY...SOUTHERN ST. CLAIR...NORTHEASTERN COOSA AND CLAY
COUNTIES UNTIL 545 PM CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOMEWOOD TO CHELSEA TO FAYETTEVILLE TO PARKDALE TO HILLABEE
CREEK...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSONVILLE...SYLACAUGA...CHELSEA...CHILDERSBURG...ASHLAND...
MOODY...TALLADEGA...LINEVILLE...PELL CITY AND PARKDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 162...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CHILTON...ELMORE...AND SHELBY COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3273 8560 3269 8575 3286 8618 3297 8635
3307 8662 3309 8689 3313 8694 3326 8697
3337 8678 3347 8667 3347 8661 3352 8652
3364 8653 3362 8621 3330 8565 3311 8565
3310 8559
TIME...MOT...LOC 2217Z 215DEG 27KT 3347 8684 3329 8669
3318 8645 3309 8612 3299 8589
$$
56576
WWUS54 KBMX 102233
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE JUL 10 2012
ALC027-037-115-117-121-123-102245-
/O.CON.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CLAY AL-COOSA AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-TALLAPOOSA AL-
533 PM CDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLAPOOSA...TALLADEGA...NORTHERN SHELBY...SOUTHERN ST. CLAIR...
NORTHEASTERN COOSA AND CLAY COUNTIES UNTIL 545 PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSTON TO HIGHLAND LAKES TO CHILDERSBURG TO 6 MILES NORTHEAST
OF PARKDALE TO GOLDVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDERSBURG...ASHLAND...MOODY...TALLADEGA...LINEVILLE...PELL
CITY...GOLDVILLE...GREYSTONE...SYCAMORE AND HARPERSVILLE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 246 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 162...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SHELBY
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3273 8560 3316 8646 3325 8674 3332 8686
3347 8667 3347 8661 3352 8652 3364 8653
3362 8621 3330 8565 3311 8565 3310 8559
TIME...MOT...LOC 2233Z 215DEG 27KT 3357 8676 3339 8661
3328 8637 3319 8604 3309 8581
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:51 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 10, 3:51 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT TUE JUL 10 2012 .DISCUSSION... NO SIGNIFICANT CHANGES TODAY WITH THE SYNOPTIC SETUP...WITH AN UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS AND A BROAD TROUGH OVER THE EASTERN CONUS. WEAK UPPER LEVEL LOW IS CENTERED TO OUR WEST OVER THE LOWER MISSISSIPPI RIVER VALLEY. STATIONARY FRONT REMAINS DRAPED WEST TO EAST ACROSS THE TENNESSEE VALLEY. DEWPOINTS DROP QUICKLY FROM THE 60S AND 70S IN TENNESSEE TO LOWER 50S ALONG THE INDIANA/KENTUCKY BORDER. UPPER LOW HAS AIDED SEA BREEZE CONVECTION DEVELOPMENT ACROSS SOUTH ALABAMA AND MISSISSIPPI. THIS LINE OF STORMS IS MOVING NORTH...AND WILL LIKELY AFFECT THE TCL-BHM METRO AREAS DURING RUSH HOUR. IN ADDITION...CONVECTION DEVELOPING SOUTH OF THE STATIONARY FRONT HAS DEVELOPED ACROSS NORTH ALABAMA. THIS SCATTERED ACTIVITY WILL CONTINUE TO DEVELOP SOUTHWARD INTO PORTIONS OF NORTH CENTRAL ALABAMA. A GENERAL DECREASE IN ACTIVITY IS EXPECTED WITH LOSS OF DAYTIME HEATING...BUT THE MORE SYNOPTICALLY DRIVEN ACTIVITY FROM THE SOUTH WILL CONTINUE...MUCH LIKE MONDAY NIGHT. IMPULSES ASSOCIATED WITH THE UPPER LOW TO OUR WEST WILL CONTINUE TO ROTATE OVER THE AREA THROUGH THE END OF THE WEEK. THIS WILL KEEP ABOVE NORMAL POPS IN THE FORECAST EACH PERIOD. MODELS CONTINUE TO SUGGEST THE UPPER TROUGH AXIS AND FRONT WILL REMAIN NORTH OF THE AREA...BUT SAG CLOSE ENOUGH TO MAINTAIN ELEVATED POPS. QPF THROUGH THE END OF THE WEEK WILL RANGE FROM 1.5 INCHES IN THE FAR SOUTHEAST TO 4.0 INCHES IN THE EXTREME NORTHWEST. MOST OF THE RAIN WILL BE CONVECTIVE...SO THESE AMOUNTS ARE AREA AVERAGES...AND SOME LOCATIONS WILL SEE MORE THAN OTHERS. ANY RAIN IS BENEFICIAL AT THIS POINT GIVEN THE CURRENT DROUGHT CONDITIONS. THE UPPER LOW WILL REMAIN TO OUR WEST THROUGH THE END OF THE WEEK. IT WILL BE PICKED UP BY A SHORT WAVE TROUGH CROSSING THE NORTHERN CONUS...ALLOWING UPPER LEVEL RIDGING TO BUILD WESTWARD FROM THE ATLANTIC INTO THE SOUTHEASTERN US. THE RAIN AND CLOUD COOLED TEMPS OF MID WEEK WILL RISE BACK INTO THE LOWER 90S...AND POPS WILL BE BACK TO THE MORE SEASONAL DIURNAL CONVECTION FOR THE BEGINNING OF NEXT WEEK. 14 && .AVIATION... 18Z TAF DISCUSSION GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND POSSIBLE FOG AND MVFR CEILINGS AROUND SUNRISE TOMORROW MORNING. FRONTAL BOUNDARY NORTH OF THE TERMINALS AND SEA BREEZE BOUNDARY TO THE SOUTH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE TERMINALS THIS AFTERNOON. FOG AND MVFR CEILINGS BE POSSIBLE LATER TONIGHT BUT WILL DEPEND ON WHERE RAINFALL OCCURS THIS AFTERNOON AND EVENING. WILL MONITOR TRENDS AND AMEND TAFS AS NEEDED. MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 89 71 86 72 / 70 70 50 60 40 ANNISTON 72 89 70 88 71 / 70 60 40 60 40 BIRMINGHAM 74 89 73 88 74 / 70 70 50 60 40 TUSCALOOSA 73 91 74 91 74 / 60 70 60 60 40 CALERA 72 89 72 88 72 / 60 60 40 60 40 AUBURN 73 89 71 89 71 / 60 50 40 60 40 MONTGOMERY 72 91 72 91 73 / 50 50 40 60 40 TROY 71 91 70 90 71 / 50 50 40 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 12:32 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT TUE JUL 10 2012 ALZ011>015-017>050-111745- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1232 PM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA... BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR DRAINAGE ACROSS ALL OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 4:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST NORTHPORT 33.24N 87.59W
07/10/2012 M52 MPH TUSCALOOSA AL PUBLIC
&&
LINHARESLocal storm report, Jul 10, 4:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
07/10/2012 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN ON THE UNIVERSITY OF
ALABAMA CAMPUS.
&&
LINHARESLocal storm report, Jul 10, 4:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/10/2012 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA. WINDS
ESTIMATED AT 45 MPH.
&&
LINHARESLocal storm report, Jul 10, 4:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/10/2012 ELMORE AL EMERGENCY MNGR
*** 1 INJ *** A PATIO COVER WAS BLOWN DOWN AND INJURED
THE RESIDENT. MINOR DAMAGE TO THE HOME. WINDS ESTIMATED
AT 45 MPH.
&&
LINHARESLocal storm report, Jul 10, 4:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/10/2012 TUSCALOOSA AL PUBLIC
A FEW SMALL TREES WERE BLOWN DOWN IN NORTHPORT.
&&
LINHARESLocal storm report, Jul 10, 4:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST TUSCALOOSA 33.24N 87.54W
07/10/2012 M65.00 MPH TUSCALOOSA AL EMERGENCY MNGR
HAND HELD ANEMOMETER MEASURED 65 MPH WINDS ON HACKBERRY
LANE.
0335 PM TSTM WND DMG MOUNDVILLE 33.00N 87.63W
07/10/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN IN HALE COUNTY.
SOME OF THESE TREES WERE BLOCKING ROADWAYS.
0345 PM TSTM WND GST CARROLLTON 33.26N 88.10W
07/10/2012 E50.00 MPH PICKENS AL EMERGENCY MNGR
WINDS 50 MPH AND POSSIBLY A BIT HIGHER. NO REPORTS OF
DAMAGE.
0408 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/10/2012 ELMORE AL EMERGENCY MNGR
*** 1 INJ *** A PATIO COVER WAS BLOWN DOWN AND INJURED
THE RESIDENT. MINOR DAMAGE TO THE HOME. WINDS ESTIMATED
AT 45 MPH.
0408 PM TSTM WND DMG COKER 33.25N 87.69W
07/10/2012 TUSCALOOSA AL PUBLIC
A SMALL TREE WAS BLOWN DOWN AND SMASHED A FENCE.
0413 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/10/2012 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA. WINDS
ESTIMATED AT 45 MPH.
0414 PM TSTM WND GST MONTGOMERY 32.35N 86.28W
07/10/2012 M43.00 MPH MONTGOMERY AL BROADCAST MEDIA
0416 PM TSTM WND GST NORTHPORT 33.24N 87.59W
07/10/2012 M52.00 MPH TUSCALOOSA AL PUBLIC
0417 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/10/2012 TUSCALOOSA AL PUBLIC
A FEW SMALL TREES WERE BLOWN DOWN IN NORTHPORT.
0418 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/10/2012 ELMORE AL EMERGENCY MNGR
ONE TREE DOWN ON A HOME IN MILLBROOK. SEVERAL REPORTS OF
WINDS AROUND 45 MPH.
0423 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
07/10/2012 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN IN TUSCALOOSA
AND IN OTHER PARTS OF THE COUNTY.
0425 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
07/10/2012 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN ON THE UNIVERSITY OF
ALABAMA CAMPUS.
0434 PM TSTM WND DMG CLANTON 32.84N 86.63W
07/10/2012 CHILTON AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN AND
AROUND CLANTON.
0435 PM TSTM WND DMG MOORES BRIDGE 33.45N 87.79W
07/10/2012 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE TUSCALOOSA AND
FAYETTE COUNTY LINE ON HIGHWAY 171.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:22 PM CDT | Special Weather Statement | BMX | Randolph | 23 min |
| Jul 9, 7:29 PM CDT | Special Weather Statement | BMX | Coosa, Jefferson, Shelby, Talladega | 61 min |
| Jul 9, 7:30 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Russell, Tallapoosa | 45 min |
| Jul 9, 8:00 PM CDT | Special Weather Statement | BMX | Cleburne | 30 min |
| Jul 9, 8:30 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair | 45 min |
| Jul 9, 9:15 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair | 45 min |
| Jul 9, 9:57 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 48 min |
| Jul 9, 10:36 PM CDT | Areal Flood Advisory | BMX | Cleburne | 114 min |
| Jul 10, 2:46 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery, Pike | 59 min |
| Jul 10, 2:49 PM CDT | Special Weather Statement | BMX | Greene | 26 min |
| Jul 10, 3:37 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Elmore, Montgomery | 53 min |
| Jul 10, 3:44 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 46 min |
| Jul 10, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 28 min |
| Jul 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Elmore, Shelby | 43 min |
| Jul 10, 4:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 48 min |
| Jul 10, 4:35 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Jul 10, 4:37 PM CDT | Special Weather Statement | BMX | Elmore, Macon, Russell, Tallapoosa | 38 min |
| Jul 10, 5:11 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 49 min |
| Jul 10, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 50 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Shelby and 1 more | 44 min |
| Jul 10, 6:27 PM CDT | Special Weather Statement | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 2 more | 48 min |
| Jul 10, 6:47 PM CDT | Areal Flood Advisory | BMX | Blount | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.